Researchers have discovered that one of the most widely prescribed drugs for lowering cholesterol has a serious side effect that causes widespread infection and inflammation. The statin drug, simvastatin, blocks the body’s natural abilities to kill infections, and it also encourages the growth of other molecules that increase inflammation in the body. Scientists from the University of Siena in Italy, who made the discovery, said that infections on the skin and in the lungs were the most common that were caused by the statins.
So just another problem to add to the nasty side effects of statins.
One major side effect is the considerable reduction of the Co Enzyme Q10 (or CoQ10) level which is vital for life itself.
CoQ10 is a natural chemical compound that we make in our bodies and we also find in our diets, primarily from oily fish, organ meats such as liver, and whole grains. It resides in the energy-producing part of the cells and is involved with producing the cell’s major energy source, adenosine-5-triphosphate (or ATP).
CoQ10 has the potential to vastly improve our health, it helps with fatigue, a weak immune system and boosts athletic performance. Being an antioxidant it stops too many toxins entering the body, prevents periodontal disease, and has been shown to increase sperm motility therefore enhancing fertility. It has been shown to help heart disease and may help with Alzheimer’s, and even as part of a treatment regime for cancer. A vital compound!
CoQ10 also contributes to several important biological processes, such as the production of protein, and muscle contraction, and one of the major side effects from statin drugs is fatigue, muscle weakness and muscle aches.
The other vitamins that are reduced by statin drugs are vitamin A, E and B12, so please think twice when you are prescribed Lipitor, Zocor, or Mevacor, because you may be doing yourself more harm than good in the long run.